Q. Can Plan B cause changes in breast size?

Answered by
Dr. Priyadarshini Tripathy
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Dec 23, 2020

Hello doctor,

I am a 26-year-old female with some concerns about breast health. The left is getting bigger, and the right is getting smaller. This is most noticeable in a couple of weeks leading to my period. They both used to get a little bigger and tender, but now the left is painful and absolutely nothing for the right. It is not tender but a kind of numb feeling. I have noticed a rash once or twice, too around the right, but that could have just been an irritation. My mom had breast cancer twice, with her first case being at 29. She is BRCA negative, and both times she had it, it was estrogen positive. I first noticed just the left side responding/changing because of hormonal fluctuations after taking Plan B. I wonder why the right side is shrinking and does not change when my hormones fluctuate while the left side is swollen and hurts. Does this sound concerning at all?

#

Hello,

Welcome to icliniq.com.

I went through your query. Minor changes in size and shape of breasts are quite common. The hormonal changes during the menstrual cycle or oral formulations that contain hormones also lead to breast changes.

However, if the other breast shrinks or changes in shape or size significantly, it is a matter of concern that requires evaluation. Excessive painful breasts are uncommonly due to hormonal disturbances. The rash you described could be due to irritation. However, if it persists or becomes bigger or associated with nipple discharge, it needs an evaluation. Moreover, the positive family history of breast cancer also possesses an additional risk factor.

I would recommend you see a doctor for a check-up and do a self-breast examination.

I hope this helps.

Thank you doctor,

Is it normal that the hormonal changes used to cause both breasts to change and be tender, and now it is just one while the other does not get bigger and feel tender?

#

Hello,

Welcome back to icliniq.com.

Hormonal changes might affect selectively one breast as compared to the other as well. But the changes will not be much noticeable. However, as I mentioned before, if the unilateral breast changes like swelling and tenderness are very much noticeable, then it is always good to consult a doctor.


Was this answer helpful?

 | 


Related Questions:
The change in the size of the mole is due to the hormonal changes that occur during pregnancy.

.. noted your history and concerns. What you currently are experiencing is activity in the form of an increase in size, and inflammation of a nevus or mole. The reason for this is pregnancy. As you must be aware, there are hormonal changes in pregnan...   Read full

Can use of Mirena IUD cause irregular periods?

Mirena IUD (Levonorgestrel-releasing intrauterine device) secretes progesterone which could cause a diverse manifestations including unscheduled bleeding or no bleeding or bloating ...   Read full

Will Trust pills work as emergency contraceptive pills after unprotected sex?

.. content from trust pills is too low. You will need five pills taken at the same time, then another five pills after 12 hours. However, your partner may feel nauseous and uneasy because this pill also contains Estrogen and a high dose of it also ha...   Read full

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.